Alert archive / Colorado / Flash Flood Warnings in 2007
Flash Flood Warning 36, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this flash flood warning at Aug 29, 2007, 3:27 PM MDT for Park County, Colorado. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 29, 2007, 3:27 PM MDT (21:27 UTC)
- Expired
- Aug 29, 2007, 5:30 PM MDT
- In force
- 2 hr
- Issued by
- NWS Denver/Boulder, CO
- Area
- Whole counties
County Park County, CO
The radar
The Denver radar (KFTG), 125 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.5 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 59 J/kg
- Mixed-layer CIN
- -196 J/kg
- Mixed-layer LCL
- 964 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KBOU 292128
FFWBOU
COC093-292330-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DENVER CO
327 PM MDT WED AUG 29 2007
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL PARK COUNTY IN CENTRAL COLORADO
* UNTIL 530 PM MDT
* AT 327 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM NEAR TARRYALL...OR ABOUT 36
MILES NORTHWEST OF COLORADO SPRINGS. THIS STORM WAS MOVING
SOUTHEAST AT 10 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TARRYALL.
THIS WARNING ALSO INCLUDES THE PARK COUNTY PORTION OF THE HAYMAN
BURN AREA.
DOPPLER RADAR ESTIMATES THAT AROUND ONE TO TWO INCHES OF RAIN HAS
FALLEN FROM THIS STORM NORTHWEST OF TARRYALL IN THE LAST HOUR.
SIMILAR RAINFALL OF ONE TO TWO INCHES CAN BE EXPECTED IN THE PARK
COUNTY PORTION OF THE HAYMAN BURN AREA OVER THE NEXT HOUR...WHICH
WILL CAUSE FLASH FLOODING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. TURN AROUND...DO NOT DROWN.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS
AND STREAMS...ROADS AND ROADSIDE CULVERTS. THE HEAVY RAINS COULD ALSO
TRIGGER ROCK SLIDES OR MUD FLOWS IN STEEP TERRAIN.
LAT...LON 3920 10555 3918 10558 3898 10535 3899 10533
3913 10533 3913 10540
$$
GIMMESTAD2 follow-up statements
000
WGUS75 KBOU 292236
FFSBOU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
434 PM MDT WED AUG 29 2007
COC093-292330-
PARK CO-
434 PM MDT WED AUG 29 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM MDT FOR EAST
CENTRAL PARK COUNTY...
AT 434 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAIN FROM A THUNDERSTORM 3 MILES SOUTHWEST OF TARRYALL...OR
ABOUT 39 MILES WEST OF COLORADO SPRINGS. THIS STORM WAS MOVING
SOUTHEAST AT 10 MPH.
LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TARRYALL AND THE PARK COUNTY PORTION OF THE HAYMAN BURN AREA.
DOPPLER RADAR ESTIMATES AND RAIN GAUGES INDICATE THAT ONE TO TWO
INCHES OF RAIN FELL ACROSS EAST CENTRAL PARK COUNTY SINCE 230 PM.
THE AREA WHERE FLOODING IS MOST LIKELY IS ALONG THE WEST EDGE OF THE
BURN AREA FROM TARRYALL NORTH ALONG THE SOUTH PLATTE RIVER.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
LAT...LON 3920 10555 3918 10558 3898 10535 3899 10533
3913 10533 3913 10540
$$
GIMMESTAD000
WGUS75 KBOU 292328
FFSBOU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
528 PM MDT WED AUG 29 2007
COC093-292338-
PARK CO-
528 PM MDT WED AUG 29 2007
...THE FLASH FLOOD WARNING WILL EXPIRE AT 530 PM MDT FOR EAST CENTRAL
PARK COUNTY...
HEAVY RAIN HAS ENDED IN THE AREA AND FLASH FLOODING IS NO LONGER
EXPECTED.
LAT...LON 3920 10555 3918 10558 3898 10535 3899 10533
3913 10533 3913 10540
$$
GIMMESTADWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Aug 29, 3:05 PM MDT, 22 minutes earlier.
Area forecast discussion, Aug 29, 3:05 PM MDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 305 PM MDT WED AUG 29 2007 .SHORT TERM...STORMS HAVE DEVELOPED IN THE MOUNTAINS AND FOOTHILLS ABOUT AS EXPECTED WHERE SUNSHINE WAS PLENTIFUL. SOUTHERN AREAS HAVE BEEN FAVORED THUS FAR BUT WITH TEMPERATURES REACHING TOWARDS 80 AND SUN OUT FROM BOULDER NORTH COULD STILL GET SOME STORMS OFF THE FOOTHILLS IN THESE AREAS. FARTHER EAST ON THE PLAINS THE LOW LEVELS REMAIN COOLER AS CLOUDS HAVE BEEN SLOW TO BREAK UP SO NOT MUCH EXPECTED. HOWEVER...WE HAVE DEVELOPED A DENVER CONVERGENCE ZONE ACROSS THE DENVER AREA AS THE FLOW HAS COME AROUND TO SOUTHEAST ON THE PLAINS AND BEGINNING TO SEE SOME CONVECTION GROWING ALONG IT. SO STILL KEPT SOME CHANCE OF STORMS ONTO THE PLAINS THIS EVENING. MAIN THREAT SHOULD BE HEAVY RAINS THOUGH HAIL IS ALSO POSSIBLE. MOUNTAIN AND FOOTHILLS ACTIVITY SHOULD DIMINISH RAPIDLY TOWARDS SUNSET AND DO NOT EXPECT THINGS TO LAST TOO LONG ON THE PLAINS. CONCERN FOR LATER TONIGHT WOULD BE FOG AND LOW CLOUDS REDEVELOPING WITH ALL THE MOISTURE IN PLACE. THIS WOULD CONTINUE INTO THE EARLY DAYLIGHT HOURS ON THURSDAY. ALL IN ALL THE CURRENT FORECAST IS QUITE GOOD ON MOST REGARDS AND NOT A LOT OF CHANGES WERE MADE. IN FACT THE CURRENT GRIDS EVEN HAVE A DENVER CYCLONE IN THURSDAYS WIND FIELD AND THIS LOOKS LIKE A GOOD FORECAST. WARMER TOMORROW AND A LITTLE DRIER SO POPS OVERALL ARE LOWER. STILL...SHOULD STILL BE ENOUGH MOISTURE IN THE HIGH COUNTRY AND SO UPPED POPS A BIT TO SCATTERED. THE WINDS ALOFT THOUGH WILL BE MORE NORTHERLY AND THIS WOULD MAKE IT HARDER TO GET THE STORMS OFF THE HILLS SO CHANCE OF PRECIP ON THE PLAINS IS LESS THAN TODAY GENERALLY. .LONG TERM...AN UPPER RIDGE REMAINING OVER THE SOUTHWESTERN U.S. THROUGH THE WEEKEND AND INTO THE MIDDLE OF NEXT WEEK WILL KEEP THE WEATHER WARM AND GENERALLY BENIGN. SOME MOISTURE TRAPPED UNDER THE RIDGE AND CAUGHT UP IN THE WEAK WEST-SOUTHWESTERLY FLOW ALOFT WILL FUEL AFTERNOON AND EVENING SHOWERS...PRIMARILY OVER THE MOUNTAIN AND FOOTHILL AREAS EACH AFTERNOON. BY WEEKEND...WARMING TEMPERATURES AND MID LEVELS SHOULD WARM MAX TEMPS BACK TO AROUND 90 DEGREES ACROSS MOST OF THE PLAINS THROUGH LABOR DAY. MODELS DO NOT INDICATE ANY DEEP MOISTURE FROM TEXAS OR THE GULF OF MEXICO MAKING IT INTO COLORADO...SO THREAT OF WIDESPREAD OR HEAVY SHOWER ACTIVITY IS MINIMAL. && .AVIATION...LIFR CIG CONDITIONS AND POSSIBLY VIS CONDITIONS COULD DEVELOP ACROSS FRONT RANGE AIRPORTS AND LATE TONIGHT AND CONTINUE INTO THURSDAY AROUND 14Z AS LOTS OF MOISTURE REMAINS IN PLACE ON THE PLAINS. CURRENT THINKING IS BJC WOULD BE TOO FAR WEST AND POSSIBLY APA AS WELL BUT DIA COULD HAVE THE LOW CLOUDS AND POSSIBLE FOG. ISOLD TSRA POSSIBLE BTWN 21-02Z THURSDAY. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && SZOKE/DANKERS
Hazardous weather outlook, Aug 29, 10:52 AM MDT, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1052 AM MDT WED AUG 29 2007 COZ030>051-301200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1052 AM MDT WED AUG 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A COLD FRONT PUSHED ACROSS THE AREA LAST EVENING RESULTING IN LOTS OF LOW CLOUDINESS AND COOLER TEMPERATURES ACROSS THE PLAINS THIS MORNING. THE CLOUDS HAVE CLEARED QUITE A BIT NEAR THE FOOTHILLS AND SHOULD GRADUALLY BREAK UP FARTHER EAST...BUT TEMPERATURES WILL REMAIN TOO COOL TODAY TO PRODUCE THUNDERSTORMS ON THE PLAINS. HOWEVER...ENOUGH MOISTURE REMAINS AT MID LEVELS WITH ADDITIONAL MOISTURE PUSHED UP INTO THE FOOTHILLS AND WITH SUNSHINE IN THESE AREAS SCATTERED THUNDERSTORMS SHOULD DEVELOP THIS AFTERNOON. WINDS ALOFT WILL ALLOW SOME STORMS TO MOVE INTO THE URBAN CORRIDOR BUT PROBABLY NOT MUCH FARTHER TO THE EAST BECAUSE THE AIR WILL REMAIN TOO STABLE THERE. HEAVY RAINS AND SMALL HAIL WILL BE POSSIBLE SHOULD STORMS DEVELOP. ACTIVITY SHOULD MOSTLY BE OVER BY AROUND MIDNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED FOR TODAY OR TONIGHT. SZOKE/DANKERS
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 2:17 PM MDT | Flash Flood Warning | BOU | Douglas | 2 hr |
| Aug 29, 2:19 PM MDT | Severe Thunderstorm Warning | BOU | Jefferson | 41 min |
| Aug 29, 2:40 PM MDT | Flash Flood Warning | BOU | Douglas, Jefferson | 3 hr |
| Aug 29, 2:53 PM MDT | Severe Thunderstorm Warning | BOU | Douglas | 21 min |
| Aug 29, 3:47 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 17 min |
Nearby
Flash Flood Warnings in Colorado, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.